Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 436, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Dec 5, 2014, 5:58 PM CST for Carroll County, Holmes County, Leflore County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2014, 5:58 PM CST (23:58 UTC)
- Expired
- Dec 5, 2014, 6:45 PM CST
- In force
- 47 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Carroll County, MS, Holmes County, MS, Leflore County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 122 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 12.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 554 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 5, 3:51 PM CST, 2 hours 7 minutes earlier.
Area forecast discussion, Dec 5, 3:51 PM CST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 351 PM CST FRI DEC 5 2014 .DISCUSSION...LINE OF MOSTLY SHOWERS IS ENTERING THE DELTA REGION THIS AFTERNOON. THIS WAS THE DEVELOPING WARM ADVECTION SHOWERS MENTIONED DURING THE MORNING UPDATE. FURTHER BEHIND THIS LINE...ANOTHER GROUP OF SHOWERS AND ISOLATED THUNDERSTORMS ARE BEGINNING TO DEVELOP AND THIS IS ALONG THE COLD FRONT. THE UPPER SHORTWAVE TROUGH IS LOCATED ACROSS THE OZARKS AS IS THE SFC LOW. AS BOTH OF THESE TRAVERSE THE REGION LATER THIS AFTERNOON INTO TONIGHT THIS WILL BRING A COLD FRONT THROUGH THE REGION. AHEAD OF THIS SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE AND THERE IS STILL A LIMITED RISK FOR A FEW STRONG TO SEVERE STORMS IN THE DELTA. IN THIS REGION MODELS INDICATE 500-700J/KG MU CAPE WILL BE IN PLACE AND PLENTY OF LOW AND DEEP LAYER WIND SHEAR. THE PRIMARY RISK WITH THESE STORMS WILL CONTINUE TO BE DAMAGING WIND GUSTS. SHOWERS WILL MOVE OUT OF THE REGION EARLY TO MIDDAY SATURDAY. CONDITIONS WILL IMPROVE FROM NORTHWEST/WEST TO SOUTHEAST/EAST. READINGS ON SATURDAY WILL BE COOLER IN THE DELTA AND AGAIN INTO THE 70S IN THE PINE BELT DUE TO TIMING OF THE FRONTAL PASSAGE. SUNDAY WILL BE DRY AS UPPER RIDGING WILL MAKE A BRIEF APPEARANCE OVER THE REGION. TEMPERATURES WILL BE COOLER AND BIT MORE SEASONAL. ANOTHER TROUGH WILL MOVE ACROSS THE REGION ON MONDAY BUT SHOULD NOT BRING RAIN WITH IT. THIS WILL BRING A REINFORCING COLD FRONT THROUGH WHICH WILL KEEP OUR TEMPERATURES SEASONAL AND FEEL A LITTLE MORE LIKE DECEMBER. THE REMAINDER OF NEXT WEEK LOOKS DRY WITH TEMPERATURES NI THE 50S AND 60S FOR HIGHS AND 30S FOR LOWS. /28/ && .AVIATION...HE APPROACHING COLD FRONT IS BRINGING AN INCREASE IN SHRA/TSRA CHANCES TO GLH/GWO AREA LATE THIS AFTN/EVNG...AND CHANCES WILL INCREASE FARTHER EAST ACROSS THE AREA OVERNIGHT INTO EARLY SATURDAY. ANOTHER ROUND OF LOW STRATUS AND PERHAPS SOME FOG WILL RESULT IN MORE LIFR/IFR RESTRICTIONS LATE TONIGHT/EARLY SATURDAY. IT APPEARS THERE WILL BE PERSISTENT MVFR STRATUS IN THE POST-FRONTAL COLD ADVECTION REGIME SAT AFTN/NIGHT IN NE LOW LEVEL FLOW. /EC/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 60 67 41 59 / 69 25 3 3 MERIDIAN 60 71 41 60 / 67 39 2 2 VICKSBURG 58 66 39 58 / 68 16 1 4 HATTIESBURG 61 76 44 65 / 33 36 5 3 NATCHEZ 61 68 42 59 / 53 21 1 4 GREENVILLE 57 60 40 53 / 82 8 1 4 GREENWOOD 59 62 39 56 / 88 15 1 4 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 28/EC
Hazardous weather outlook, Dec 5, 2:23 PM CST, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 223 PM CST FRI DEC 5 2014 ARZ074-075-LAZ007-008-MSZ018-019-025-026-034-062030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-BOLIVAR-SUNFLOWER-LEFLORE- GRENADA-WASHINGTON- 223 PM CST FRI DEC 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...NORTH CENTRAL MISSISSIPPI...AND NORTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF AN APPROACHING COLD FRONT LATE THIS AFTERNOON AND EVENING. A FEW OF THE STORMS COULD BECOME SEVERE WITH THE PRIMARY THREAT BEING WIND GUSTS UP TO 60 MPH. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. LAZ009-015-016-023>026-MSZ027>033-035>066-072>074-062030- EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS- CONCORDIA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA- SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 223 PM CST FRI DEC 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI... NORTHEAST MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. EC && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Dec 5, 5:04 PM CST, 54 minutes before
MSZ019-025-034-035-052335- WASHINGTON MS-SUNFLOWER MS-LEFLORE MS-HUMPHREYS MS- 504 PM CST FRI DEC 5 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 504 PM CST FRI DEC 5 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER TRIBBETT AT 504 PM CST...MOVING NORTHEAST AT 45 MPH. PEOPLE IN EXTREME NORTH CENTRAL HUMPHREYS...SOUTHWESTERN LEFLORE... SOUTHERN SUNFLOWER AND EAST CENTRAL WASHINGTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3359 9052 3337 9042 3323 9087 3339 9096 TIME...MOT...LOC 2304Z 246DEG 39KT 3335 9081 MRM
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 5, 5:04 PM CST | Special Weather Statement | JAN | Sunflower | 31 min |
| Dec 5, 5:19 PM CST | Severe Thunderstorm Warning | JAN | Humphreys, Leflore, Sunflower, Washington | 41 min |
| Dec 5, 5:37 PM CST | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Leflore, Sunflower | 38 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.